Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 303, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Nov 25, 2001, 2:28 AM EST for Stewart County, Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Nov 25, 2001, 2:28 AM EST (07:28 UTC)
- Expired
- Nov 25, 2001, 3:15 AM EST
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stewart County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 25, 2:30 AM EST | Thunderstorm Wind | Lumpkin, GA | The Stewart county 911 center reported that three trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
513 WUUS52 KFFC 250728 SVRATL GAC259-250815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 228 AM EST SUN NOV 25 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEWART COUNTY IN WEST CENTRAL GEORGIA * UNTIL 315 AM EST * AT 224 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF LUMPKIN...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...LUMPKIN. WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. THIS STORM CONTAINS VERY HEAVY RAIN. EXPECT 2 INCHES OF RAIN IN LESS THAN AN HOUR. THIS CAN CAUSE BRIEF FLOODING OF ROADS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3203 8508 3191 8493 3214 8463 3224 8479
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 9:30 PM EST, 4 hours 58 minutes earlier.
Area forecast discussion, Nov 24, 9:30 PM EST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 PM EST SAT NOV 24 2001
ATMOSPHERE ONLY MARGINALLY UNSTABLE ACROSS NORTH GEORGIA THIS
EVENING. MODERATE LOW LEVEL SHEER REMAINS BUT EXPECT ONLY SMALL RISK
OF ISOLATED STRONG WINDS WITH REMAINING STORMS...SO I HAVE CLEARED
THE TORNADO WATCH ACROSS OUR NORTHERN COUNTIES. IN THE SOUTHWEST
PORTION OF THE FORECAST AREA...WITH BETTER INSTABILITY AND ACTIVE
STRONG TO SEVERE THUNDERSTORM ACTIVITY IN ADJACENT PORTIONS OF
ALABAMA...I HAVE CONTINUED THE WATCH UNTIL MIDNIGHT. THE REST OF THE
FORECAST LOOKS OK FOR NOW SO I HAVE MADE ONLY A FEW MINOR
ADJUSTMENTS.
.ATL...
GA...TOR WATCH UNTIL MIDNIGHT
GAZ078>082-091>095-103>106-089-090-102.
MSS
OUR DETAILED COUNTY FORECASTS ARE AVAILABLE AT FOUS52 KFFC.
OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS
AVAILABLE AT FLUS42 KFFC.In the hours before
Local storm report, Nov 24, 8:28 PM EST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
928 PM EDT SAT NOV 24 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0356 PM HEAD RIVER GA WIND DAMAGE
11/24/01 DADE FIVE TO SIX BUILDINGS
DAMAGED ON A FARM...ONE
CONCRETE 20 BY 20 FOOT
BUILDING AND ANOTHER BARN
DESTROYED. A CAMPER WAS
ALSO DAMAGED IN THE SAME
AREA AND SEVERAL TREES
AND POWER LINES DOWN
ALONG GEORGIA HIGHWAY
137. REPORTED BY DADE
COUNTY EMA.
0400 PM RISING FAWN GA 0.88 INCH HAIL
11/24/01 DADE PUBLIC REPORT.
0405 PM 3S RISING FAWN GA 0.88 INCH HAIL
11/24/01 DADE PUBLIC REPORT.
0500 PM CLOUDLAND GA WIND DAMAGE
11/24/01 CHATTOOGA SEVERAL TREES DOWN ON THE
ROAD AND TREE TOPS BLOWN
OUT OF OTHER TREES.
TWELEVE TREES DAMAGED ALL
TOGETHER. REPORTED BY
STORM SPOTTER.
0715 PM ROCKMART GA WIND DAMAGE
11/24/01 POLK THREE SIGNS BLOWN DOWN
AND A COUPLE OF TREES
DOWN FROM 2SW TO 2E
ROCKMART. REPORTED BY
POLK COUNTY 911.Special weather statement, Nov 24, 8:55 PM EST, 5 hours 33 minutes before
GAZ078>082-089>095-102>106-250500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 855 PM EST SAT NOV 24 2001 TORNADO WATCH 821 HAS BEEN REMOVED FROM THE FOLLOWING COUNTIES... PAULDING...CARROLL...DAWSON...PICKENS...HALL...CHEROKEE...FORSYTH... GWINNETT...BARROW...COBB...DEKALB...WALTON...MORGAN...DOUGLAS... ROCKDALE...NEWTON...CLAYTON...HENRY...BANKS...JACKSON...MADISON... CLARKE...OGLETHORPE...OCONEE...COWETA...HEARD...SPALDING...TROUP... MERIWETHER...LAMAR...PIKE...UPSON...JASPER...PUTNAM...BUTTS... MONROE...JONES...TWIGGS...GREENE... TORNADO WATCH 821 REMAINS IN EFFECT UNTIL MIDNIGHT EST FOR THE FOLLOWING COUNTIES... BIBB...TALBOT...HARRIS...CRAWFORD...TAYLOR...PEACH...HOUSTON... MUSCOGEE...MARION...CHATTAHOOCHEE...MACON...SCHLEY...DOOLY... STEWART...WEBSTER...SUMTER AND CRISP COUNTIES...
Local storm report, Nov 24, 8:58 PM EST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
858 PM EDT SAT NOV 24 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0356 PM HEAD RIVER GA WIND DAMAGE
11/24/01 DADE FIVE TO SIX BUILDINGS
DAMAGED ON A FARM...ONE
CONCRETE 20 BY 20 FOOT
BUILDING AND ANOTHER BARN
DESTROYED. A CAMPER WAS
ALSO DAMAGED IN THE SAME
AREA AND SEVERAL TREES
AND POWER LINES DOWN
ALONG GEORGIA HIGHWAY
137. REPORTED BY DADE
COUNTY EMA.
0400 PM RISING FAWN GA 0.88 INCH HAIL
11/24/01 DADE PUBLIC REPORT.
0405 PM 3S RISING FAWN GA 0.88 INCH HAIL
11/24/01 DADE PUBLIC REPORT.
0500 PM CLOUDLAND GA WIND DAMAGE
11/24/01 CHATTOOGA SEVERAL TREES DOWN ON THE
ROAD AND TREE TOPS BLOWN
OUT OF OTHER TREES.
TWELEVE TREES DAMAGED ALL
TOGETHER. REPORTED BY
STORM SPOTTER.Local storm report, Nov 24, 9:28 PM EST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
928 PM EDT SAT NOV 24 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0356 PM HEAD RIVER GA WIND DAMAGE
11/24/01 DADE FIVE TO SIX BUILDINGS
DAMAGED ON A FARM...ONE
CONCRETE 20 BY 20 FOOT
BUILDING AND ANOTHER BARN
DESTROYED. A CAMPER WAS
ALSO DAMAGED IN THE SAME
AREA AND SEVERAL TREES
AND POWER LINES DOWN
ALONG GEORGIA HIGHWAY
137. REPORTED BY DADE
COUNTY EMA.
0400 PM RISING FAWN GA 0.88 INCH HAIL
11/24/01 DADE PUBLIC REPORT.
0405 PM 3S RISING FAWN GA 0.88 INCH HAIL
11/24/01 DADE PUBLIC REPORT.
0500 PM CLOUDLAND GA WIND DAMAGE
11/24/01 CHATTOOGA SEVERAL TREES DOWN ON THE
ROAD AND TREE TOPS BLOWN
OUT OF OTHER TREES.
TWELEVE TREES DAMAGED ALL
TOGETHER. REPORTED BY
STORM SPOTTER.
0715 PM ROCKMART GA WIND DAMAGE
11/24/01 POLK THREE SIGNS BLOWN DOWN
AND A COUPLE OF TREES
DOWN FROM 2SW TO 2E
ROCKMART. REPORTED BY
POLK COUNTY 911.Special weather statement, Nov 25, 12:04 AM EST, 2 hours 24 minutes before
GAZ078>082-089>095-102>106-250530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1204 AM EST SUN NOV 25 2001 ...TORNADO WATCH 821 HAS EXPIRED.... THE UPPER LEVEL AND SURFACE CONDITIONS SUPPORTING THE POSSIBLE FORMATION OF TORNADOES HAVE IMPROVED TO THE POINT THAT TORNADOES ARE NO LONGER PROBABLE. HOWEVER, THUNDERSTORMS WILL STILL BE POSSIBLE AFTER MIDNIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 1:45 AM EST | Severe Thunderstorm Warning | FFC | Stewart | 30 min |
| Nov 25, 2:16 AM EST | Severe Thunderstorm Warning | FFC | Marion, Stewart, Webster | 29 min |
| Nov 25, 4:21 AM EST | Severe Thunderstorm Warning | FFC | Stewart | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.